A Case of 5-Fluorouracil Induced Encephalopathy
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Patients with reduced dihydropyrimidine dehydrogenase (DPD) activity are at risk for experiencing serious adverse effects following 5-fluorouracil (5-FU) based chemotherapy. Neurotoxicity is considered an extremely rare side effect of 5-FU. We report here on an unusual case of 5-FU induced encephalopathy. A 38-year-old woman with advanced gastric carcinoma was treated with adjuvant chemotherapy that consisted of infused 5-FU (1,000 mg/m2) for 5 days and cisplatin (60 mg/m2) on day 1 following total gastrectomy. Nineteen days after starting chemotherapy, the patient displayed a sudden onset of slurred speech, confusion, cognitive disturbances and paranoia. A magnetic resonance image (MRI) of the brain showed no structural abnormalities, and the other laboratory tests provided no explanations for her symptoms, other than a slightly elevated ammonia level. The patient was treated with a lactulose retention enema and thiamine infusion, the 5-FU was halted and her symptoms then recovered after 7 days.
Abstract
Patients with reduced dihydropyrimidine dehydrogenase (DPD) activity are at risk for experiencing serious adverse effects following 5-fluorouracil (5-FU) based chemotherapy. Neurotoxicity is considered an extremely rare side effect of 5-FU. We report here on an unusual case of 5-FU induced encephalopathy. A 38-year-old woman with advanced gastric carcinoma was treated with adjuvant chemotherapy that consisted of infused 5-FU (1,000 mg/m2) for 5 days and cisplatin (60 mg/m2) on day 1 following total gastrectomy. Nineteen days after starting chemotherapy, the patient displayed a sudden onset of slurred speech, confusion, cognitive disturbances and paranoia. A magnetic resonance image (MRI) of the brain showed no structural abnormalities, and the other laboratory tests provided no explanations for her symptoms, other than a slightly elevated ammonia level. The patient was treated with a lactulose retention enema and thiamine infusion, the 5-FU was halted and her symptoms then recovered after 7 days.
참고문헌 (12)
- Grem JL, "5-Fluorouracil: forty-plus and still ticking. A review of its preclinical and clinical development", Invest New Drugs, 18, pp.299~313 (2000)
- Pirzada NA, "Fluorouracil-induced neurotoxicity", Ann Pharmacother, 34, pp.35~38 (2000)
- Koenig H, "Biochemical basis for fluorouracil neurotoxicity. The role of Krebs cycle inhibition by fluoroacetate", Arch Neurol, 23, pp.155~160 (1970)
- Kim YA, "Intermediate dose 5- fluorouracil-induced encephalopathy", Jpn J Clin Oncol, 36, pp.55~59 (2006)
- Heier MS, "Effect of the fluoropyrimidines 5-fluorouracil and doxifluridine on cellular uptake of thiamin", Anticancer Res, 9, pp.1073~1077 (1989)
- Heggie GD, "Clinical pharmacokinetics of 5-fluorouracil and its metabolites in plasma, urine, and bile", Cancer Res, 47, pp.2203~2206 (1987)
- Etienne MC, "Population study of dihydropyrimidine dehydrogenase in cancer patients", J Clin Oncol, 12, pp.2248~2253 (1994)
- Yeh KH, "High-dose 5-fluorouracil infusional therapy is associated with hyperammonaemia, lactic acidosis and encephalopathy", Br J Cancer, 75, pp.464~465 (1997)
- 조인정, "A Case of Wernicke’s Encephalopathy Following Fluorouracil-based Chemotherapy", Journal of Korean Medical Science, 24(4), pp.747~750 (2009), 대한의학회
- Cheung WY, "The confused cancer patient: a case of 5- fluorouracil-induced encephalopathy", Curr Oncol, 15, pp.234~236 (2008)
- Takimoto CH, "Severe neurotoxicity following 5-fluorouracil-based chemotherapy in a patient with dihydropyrimidine dehydrogenase deficiency", Clin Cancer Res, 2, pp.477~481 (1996)
- Jin Ho Baek, "Unpredicted Severe Toxicity after 5-Fluorouracil Treatment due to Dihydropyrimidine Dehydrogenase Deficiency", The Korean Journal of Internal Medicine, 21(1), pp.43~45 (2006), 대한내과학회
